Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 26, 2006, 6:28 PM EDT for Delaware County, Sullivan County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2006, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 27, 2006, 12:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:15 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 26, 3:15 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT MON JUN 26 2006 .SHORT TERM (TONIGHT - WEDNESDAY)... THE MOST PERSISTENT SHOWERS HAVE BECOME CONCENTRATED ACROSS OUR NORTHERN AND WESTERN ZONES THIS AFTERNOON...WITH MORE SCATTERED CONVECTIVE ACTIVITY FROM ABOUT I-81 EASTWARD. HEAVY RAIN...OF COURSE...REMAINS A CONCERN AREA-WIDE...ESPECIALLY WITH ANY THUNDERSTORMS. THUS...WELL KEEP THE FLASH FLOOD WATCH UP THROUGH 8 PM. BY THIS EVENING...THE NEXT SHIFT CAN CONSIDER IF THE FLOOD THREAT IS HIGH ENOUGH FOR SPECIFIC AREAS TO EXTEND THE WATCH OR NOT. SEVERAL ADDITIONAL PIECES OF ENERGY WILL ROTATE NORTHWARD BETWEEN THE AMPLIFIED UPPER-RIDGE OFF THE EAST COAST AND THE OHIO VALLEY TROUGH THROUGH MID-WEEK. THE MOST SIGNIFICANT WAVE IS EXPECTED TO AFFECT THE REGION TUESDAY NIGHT INTO WEDNESDAY...WITH OUR NEXT WIDESPREAD RAIN EVENT PROGGED FOR THIS TIME PERIOD. FOR TUESDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED. ONCE AGAIN...HEAVY RAIN WILL BE A THREAT THIS ENTIRE PERIOD...WITH A DEEP SOUTHERLY FLOW STILL IN PLACE. -MJ && .AVIATION (26/06Z TO 27/06Z)... RAIN CONTS...HEAVY AT TIMES...ACROSS THE AREA THIS AFTN. XPCT A GRADUAL TAPER OFF OF RAIN INTENSITY...WITH A CORRESPONDING INCRS IN VSBYS AND CIGS...THRU 00Z. 00-06Z WILL FEATURE MVFR CIGS AND VSBY WITH SCT LGT RAIN AND LGT FOG. ANOTHER SLUG OF HEAVIER RAIN WILL ENTER THE AREA AFT 06Z AND CIGS AND VSBYS COULD LWR TO IFR LVLS AT TIMES...ESP AT ITH...BGM...AND AVP. AFT 12Z TUE...CONDS SHD IMPROV ONCE AGAIN AS THE RAIN MOVES OUT. GNRLY XPCT VFR CONDS 12 TO 18Z. -MORFORD && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 PM EDT MONDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 PM EDT MONDAY. &&
Hazardous weather outlook, Jun 26, 6:23 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 623 AM EDT MON JUN 26 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-271030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 623 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE AREA TODAY...BEFORE SHIFTING TO THE WEST TONIGHT. FLASH FLOODING WILL BE POSSIBLE AS LOCALLY HEAVY RAIN OCCURS AT TIMES THROUGHOUT THE DAY. PLEASE SEE ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE THROUGH THE MIDDLE OF THE WEEK AS A VERY MOIST AIRMASS REMAINS IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SUPPORT OF HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Local storm report, Jun 26, 3:41 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD HONESDALE 41.58N 75.25W
06/26/2006 WAYNE PA EMERGENCY MNGR
ROADS WASHED OUT. LACKAWAXEN RIVER FLOODING INTO PARKING
LOT.
0330 PM FLASH FLOOD BETHANY 41.61N 75.29W
06/26/2006 WAYNE PA EMERGENCY MNGR
NURSING HOME FLOODED.
&&
MCSpecial weather statement, Jun 26, 3:54 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 354 PM EDT MON JUN 26 2006 NYZ022>024-055>057-062-PAZ038>040-043-044-047-048-072-270000- BRADFORD-BROOME-CHEMUNG-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE- PIKE-SCHUYLER-SOUTHERN WAYNE-STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA- WYOMING- 354 PM EDT MON JUN 26 2006 ...HEAVY RAIN AND LOCALIZED FLOODING LIKELY THIS EVENING... ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING PRODUCING MORE HEAVY RAIN OVER AREAS THAT ARE ALREADY SATURATED FROM RECENT HEAVY RAINS. THIS ADDITIONAL RAINFALL COULD CAUSE FLOODING OF SOME SMALL STREAMS AND CREEKS, AND IN LOW LYING AREAS. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES OR FLOOD WARNINGS...OR VISIT OUT INTERNET WEB SITE AT WEATHER.GOV.
Local storm report, Jun 26, 4:19 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 5 W LIBERTY 41.80N 74.84W
06/26/2006 SULLIVAN NY EMERGENCY MNGR
ROUTE 52 CLOSED NEAR YOUNGSVILLE. STREAMS OVERFLOWING
THEIR BANKS.
&&
MCSpecial weather statement, Jun 26, 5:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 546 PM EDT MON JUN 26 2006 NYZ056-PAZ039-262245- BROOME NY-SUSQUEHANNA PA- 546 PM EDT MON JUN 26 2006 * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR THOMPSON...AND MOVING NORTH AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WINDSOR AT 600 PM EDT... EAST WINDSOR AND SANFORD AT 605 PM EDT... HARPURSVILLE AND BELDEN AT 615 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jun 26, 6:25 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 625 PM EDT MON JUN 26 2006 NYZ045-262330- CHENANGO NY- 625 PM EDT MON JUN 26 2006 * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AFTON...AND MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BAINBRIDGE AT 635 PM EDT... SOUTH OXFORD AT 645 PM EDT... GUILFORD AND ROCKDALE AT 650 PM EDT... MT UPTON AND OXFORD AT 655 PM EDT... LATHAMS CORNERS AT 700 PM EDT... HOLMESVILLE AND POLKVILLE AT 705 PM EDT... NORWICH AT 710 PM EDT... SOUTH PLYMOUTH AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:33 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 61 hr |
| Jun 26, 3:28 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Jun 26, 6:04 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 41 min |
| Jun 26, 7:02 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 43 min |
| Jun 26, 11:26 AM EDT | Flash Flood Warning | BGM | Wayne | 6 hr |
| Jun 26, 5:28 PM EDT | Flash Flood Warning | BGM | Wayne | 6 hr |
| Jun 26, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 24 min |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.